MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during coil embolization for an unruptured right middle cerebral artery aneurysm with amorphous morphology, the axium prime bare hx 1.5mm x 3mm extra coil failed to detach after placement in the aneurysm.An instant detacher was not used.A manual detachment attempt was made, and the coil was carefully removed.Upon inspection outside the body, the coil detached.The coil was replaced with a new one, and the procedure was successfully completed.The aneurysm max diameter was 3mm and the neck diamteter was 2mm.Patient blood flow was normal and vessel tortusoity was moderate.No patient complications have been reported as a result of this event.Ancillary devices: echelon lot: 0230380653.
 
Event or Problem Description
Additional information was received.No kink/damage was observed on the pushwire.The coil did not detach from the catheter during removal , and there were no issues encountered before coil's non-detachment.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition- the axium prime was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: the axium prime pusher was found broken at the positive load indicator and the break indicator with the release wire retracted (figure c).The release wire was entangled with the returned pusher (figure d).The pusher was found bent at ~36.1cm from the proximal end (figure e).The coin was found fully retracted out of the lumen stop (figure f).The shield coil was found undamaged.The implant coil was already detached.The retainer ring was found damaged (figure g).Blood was found within the retainer ring.The lumen stop was found damaged (ovalized) (figure h).The coin was found undamaged.The implant coil was found undamaged.The implant was stretched to find the detach element, however, the detach element was missing due to the polypropylene filament found broken (figure k).Testing/analysis ¿ the coin was measured to be ~0.088mm @ 0.063mm, ~0.098mm @ 0.127mm, and ~0.099mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The retainer ring and lumen stop inner diameters could not be reliably measured due to the damaged conditions.The detach element ball outer diameter could not be measured as it was separated from the implant coil and not returned for analysis.Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From a non-detach" could not be ruled out.The lumen stop was found damaged, indicative that the coin potentially was jammed/stuck within the lumen stop, preventing the release wire from retracting.The retainer ring was found damaged and the detach element was found separated, potentially detaching the implant after the device was reported removed from the patient.The likely cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22562410
Report Number9617601-2025-00669
Device Sequence Number14429289
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public(01)00763000313838(17)280118(10)230462863
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number230462863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/22/2025
09/16/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/19/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale